Alert archive / Minnesota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 49, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at May 26, 2004, 7:44 PM CDT for Lake County, Saint Louis County, Minnesota. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2004, 7:44 PM CDT (00:44 UTC)
- Expired
- May 26, 2004, 8:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Duluth, MN
- Area
- Counties, with a storm outline in the text
Counties Lake County, MN, Saint Louis County, MN
The radar
The Duluth radar (KDLH), 113 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 0.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
525 WUUS53 KDLH 270044 SVRDLH MNC075-137-270130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DULUTH MN 744 PM CDT WED MAY 26 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAKE COUNTY IN NORTHEAST MINNESOTA EAST CENTRAL ST. LOUIS COUNTY IN NORTHEAST MINNESOTA NORTHEAST ST. LOUIS COUNTY IN NORTHEAST MINNESOTA * UNTIL 830 PM CDT * AT 744 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST OF ELY TO 4 MILES NORTHWEST OF BABBITT...OR ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST OF ELY TO 17 MILES SOUTHWEST OF ELY...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SILVER RAPIDS AROUND 750 PM CDT... BUTTERFLY LAKE AROUND 815 PM CDT... ISABELLA AROUND 830 PM CDT... DAMAGING HAIL UP TO ONE INCH IN DIAMETER AND DESTRUCTIVE WINDS OVER 60 MPH ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. IF CAUGHT OUTDOORS GET INTO A DEPRESSION SUCH AS A RAVINE OR DITCH. LAT...LON 4795 9199 4760 9220 4753 9108 4789 9104 $$ MELDE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 4:00 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, May 26, 4:00 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 400 PM CDT WED MAY 26 2004 .DISCUSSION...FORECAST CONCERN IS CONVECTION THIS EVENING. ATTM A FIELD OF CUMULUS IS MOVING INTO CENTRAL SD AND EASTERN ND WITH A LINE OF FRONTAL CU FROM DVL THROUGH GFK TO BDE...IN NORTH CENTRAL MN. AT THE SURFACE...A NARROW TONGUE OF 13C DWPNTS HAVE ADVANCED RAPIDLY TO AS FAR NORTH AS SAZ. STABILITIES HAVE FALLEN TO -6C ON THE RUC. VERY DRY AIR IS MOVING IN BEHIND THE BEFORE-MEINTIONED CUMULUS FIELD. THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE THUNDERSTORMS AROUND THE TIP OF THE MOISTURE TONGUE. WITH POPS AOA 90 PERCENT AT ALL STATIONS...WE WENT LIKELY WITH RAIN AND THUNDERSTORMS. PRIND RAINFALL AMOUNTS WILL NOT BE HEAVY. DRYING AND THEN CLEARING SHOULD FOLLOW THE RAIN EARLY THURSDAY. HIGH PRESSURE BUILDING OVER LAKE SUPERIOR WILL LEAD TO A CHILLY ONSHORE FLOW THURSDAY AND THURSDAY NIGHT...FOLLOWED BY VEERING WINDS AS AN APPROACHING LOW PRESSURE TROUGH BRINGS SHOWERS SATURDAY. PRIND THE GULF WILL REMAIN CLOSED...SO RAIN FALLS ARE NOT APT TO BE EXCESSIVE ANYWHERE AROUND HERE. THE TROUGH SLOWS DOWN OVER THE COMING WEEKEND AS A NEGATIVELY TILTED TROUGH DROPS INTO OUR AREA AND DEEPENS. SO, WE EXPECT A WET PERIOD...AGAIN WITHOUT ANY WIDESPREAD HEAVY AMOUNTS. && .DLH...WATCHES/WARNINGS/ADVISORIES MN...NONE. WI...NONE. EOM
Hazardous weather outlook, May 26, 2:00 PM CDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED FOR SLIGHT RISK IN CASS COUNTY NATIONAL WEATHER SERVICE DULUTH MN 200 PM CDT WED MAY 26 2004 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-271230- ASHLAND-BAYFIELD-BURNETT-C. ST. LOUIS-CROW WING-DOUGLAS-IRON- KOOCHICHING-N. AITKIN-N. CASS-N. ITASCA-N. LAKE/N. COOK-N. ST. LOUIS- PINE-PRICE-S. AITKIN-S. CASS-S. COOK/LAKESHORE-S. ITASCA-S. LAKE/LAKESHORE-S. ST. LOUIS/CARLTON-SAWYER-WASHBURN- 200 PM CDT WED MAY 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR SOUTHERN CASS COUNTY. THE STORMS WILL HAVE THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. ELSEWHERE...THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/DLH 04/STEWART
Nearby
Severe Thunderstorm Warnings in Minnesota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.